Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Weird mirena side effects...

(14 Posts)
Misby007 Tue 24-Sep-13 12:39:08

I had my mirena fitted about a month ago, and have been generally feeling a bit off colour. I suddenly had an epiphany that all of these things coincided with the mirena. Has anyone else had any of these and if so did they go away or should I get it taken out???!
- hip pain. Actually quite bad now, bothers me in the day and now can't lie on my right side at night hmm
- headaches - suddenly realised I have been taking far more ibuprofen than usual
- tiredness (could be the 3 kids under 4 wink)
- back pain-annoying but not really bad
- feeling a bit sick and not been eating much (actually lost weight since it went in)
- feeling a bit low/teary
- constant bleeding since insertion

Thank you v much!!

pipsqueakz Tue 24-Sep-13 20:23:44

I have all your symptoms and the dcs lol your hip pain concerns me as dont have that but I have sciatica so that could be hip type well lower back and in butt cheek. All symptoms have come on or have become words since mirena. Do hope it settles down! No fun is it! flowers

thebody Thu 26-Sep-13 17:25:49

fucking hell, sorry. I have had the mirena fitted this morning for prolonged heavy bleeding. I am peri menopausal.

I felt a little bounced into the decision as was going for a hysteroscopy and he just said this was the best option and when I asked re side effects he said there were none proven.

I really needed to deal with the bleeding and tiredness as work ft and have 4 kids but reading the above am scared and upset.

please any positives out there?

Bramblesinforrin Thu 26-Sep-13 18:08:36

Mine took a little while to settle down re light bleeding. N periods for seven years now. Result. Bigger bust too. (Did spread a bit round the middle but dealt with that on the 5:2)

Bramblesinforrin Thu 26-Sep-13 18:09:49

Op, hope yours settles down, I had a chat with gp about the bleed, but mine settled down after about 3 months. It was a party compared to what I was used to. Didn't have the headaches or back pain.

thebody Thu 26-Sep-13 18:39:54

good to hear some positives.

Misby007 Fri 27-Sep-13 05:31:26

Thanks for the replies, everyone. I think I am going to go back to my ob and see what he thinks. I wasn't expecting these symptoms and my periods were easy to manage before, so you're right, maybe compared with what I am used to its worse hmm

I am more worried about the feeling low, headaches and the weird hip pain than the continuous bleeding tbh... Does anyone have any positive stories of those symptoms getting better with time? hopeful

annguyen187 Sat 05-Oct-13 12:41:40

The first thing for the patient is resting and the pain is real, hard and flat bed needs. To help sore legs can lie back or tummy. When the risk of subsidence and displacement spine (tuberculosis, arthritis, cancer ...) the doctors will try to powder, belt brace, coveralls, shirts orthopedic belts. Only after the patient has stabilized, new patients are gradually re-athletes. To avoid excessive load on the spine patient can wear a belt.

- md24housecall -

annguyen187 Sun 20-Oct-13 05:16:14

Message deleted by Mumsnet for breaking our Talk Guidelines. Replies may also be deleted.

ettiketti Sun 20-Oct-13 05:33:45

I'm on my second Mirena. I do actually get a strange hip pain, as if my hip bone on the outside edge is tender, sometimes abdo and back pain but nothing major. This one took a lot longer to settle down than my first but it's been in for 2 years now and I'm coming up to 20mths with no bleeding at all, so a godsend for me as I have it solely for heavy bleeding.
If you are concerned, go to your GP and ask for a scan to check position?

Squeegle Sun 20-Oct-13 06:37:40

I have had the mirena for 10 months. I had it fitted for unfeasibly heavy periods which came on over the last 3 years or so (I'm 47). To be honest it's been a godsend to me. I had a bit of stomach cramping at the beginning, but since then the only other symptom has been extra spotting. This has been annoying actually- probably at least 2 weeks out of 4. But compared to the awful periods I was getting before it's a dream! And the contraceptive effect is a bonus.

I have not put on any weight, or had anything else- so for me I would say the mirena is a success.

DwellsUndertheSink Sun 20-Oct-13 07:13:52

I'm one that had a negative experience - I bled almost continuously for 9 months, was depressed (didnt realise until I had mirena removed, and it was like a cloud lifting) gained weight, had spots, became hairy, cramps, but by far the worst issue was group B strep infection x 2 and bacterial vaginosis x 2 in that timeframe. Not pleasant.

I knew my family was complete, so had an ablation. Best decision ever.

JugglingChaotically Sun 20-Oct-13 23:36:33

Had mine for over 5 years. Horrible before that.
Took a few months to settle properly but been brilliant. Pain free, almost bleed free. No pmt though kicking in again now as it need replacing.
Would recommend it.

dobberswife Thu 24-Oct-13 22:15:47

Hope you are feeling better now! I had terrible nausea and sore breasts for the first 2 weeks, and have had the hip pain too , thought it was sciatica !

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now